Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
148 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes elevated liver enzymes?

Answered by
Dr.
Dr. Ram Choudhary

Internal Medicine Specialist

Practicing since :2001

Answered : 2270 Questions

default
Posted on Thu, 8 May 2014 in Medicines and Side Effects
Question: What could possibly cause my alt/sgpt in blood work to go from 13 to 34 in one week? What possible causes increase neutro (75.8) wbc 9.1, rbc 3.98, chloride 98, lymph auto 13.6
doctor
Answered by Dr. Ram Choudhary 3 hours later
Brief Answer: hepatic viral or fatty infiltration disorder Detailed Answer: Hi XXXX, Welcome to Healthcaremagic forum. Let me know the associated symptoms if any besides the mentioned these reports. Do you have yellow discoloration of eyes and urine/ nausea or vomiting/ abdominal pain/ fever/ and loss of appetite? Do you have itching in body/ clay colored stools? If any of these please let me know. Such mild derangement of liver functions may be caused by fatty liver if you consume alcohol or you are a bit obese otherwise you might be affected by a hepatotrophic virus like Hepatitis A,B,C,E etc. It can be due to fat lowering drugs like stations but the osteoporosis drug is not a cause. The raised neutrophils and decreased RBC count ate nonspecific parameters for illness. You should consult with internal medicine specialist/ hepatologist and should go for thorough check up. You should also go for complete blood count, ultrasound imaging studies, gamma glutamyl transferase, serum electrolytes. Meanwhile, you should take ursodeoxycholic acid 300 mg BD, multivitamins, and normal healthy diet for getting correction of SGPT. You should take it on written prescription. Hope that helps.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ram Choudhary 2 hours later
Thank you. It started last week I had over done it physically last tuesday. Ever since my mom has been extremely tired. She ended up having fever of 102.7 degrees up to 102.9. No appetite nauseas extreme fatigue. Dr said was a virus. Her first set of bloodwork liver count last week was 51 this week 29. Few days later her knees swelled up and the following day her hands swelled. She said probably her arthritis. A week later of same symptoms she went back to the Dr and they redid her bloodwork. In her urine test there were 30 protein. Her urine she mentioned has been foul smelling and dark for a few months since starting a med named evista. They did a chest xray and found fluid in her lungs this time so now Dr say it's a virus arthritis and pneumonia. Wanted to compare as seems her Dr is just guessing random things.
doctor
Answered by Dr. Ram Choudhary 3 hours later
Brief Answer: better get treated as inpatient by a physician Detailed Answer: Hi Lwya, Welcome back to health care magic. Your mother seems to be affected by a serious illness because joint swelling, fever and fluid in chest are the signs of aggressive disease. She should be evaluated more closely. If the fluid is significant in the lungs then ultrasound guided removal by inserting a needle under ultrasound guidance should be done and the fluid should be investigated. The liver dysfunction can be due to these problems themselves or might be caused by some overlay of viral infections. In conclusion she is pretty sick and should take in-patient treatment under the care of a local physician. I hope the advice will be helpful for you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ram Choudhary 48 hours later
Thank you. Trying to get her into hospital today. She woke up with eye completely bloodshot very very red. Fever has gone down to 100 and feeling a little better however she's been on zithromax for 4 days now....any ideas on eye issue?
doctor
Answered by Dr. Ram Choudhary 23 hours later
Brief Answer: looks like conjuctival hemorrhage Detailed Answer: Hi XXXX, Welcome back.It seems the red eyes are not the primary issue but a secondary reflection of the problem. Severe inflammatory problems may reduce Platelet counts in blood and the eyes may get conjunctival hemorrhages to look bright. Your physician will be in a better position to tell much things once he examines her and sees her Complete blood count reports. I hope a great recovery for your mother.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Lab Tests
Medical Topics ,   ,   ,  

Recent questions on  Wbc

doctor1 MD

Dear doctors I’m super worried . I went for a physical exam and found out my wbc are a little to high than Normal at 12.13 reference range is...

doctor1 MD

Had a urinalysis done Friday. WBC present, mucus present, bacteria none, leucocytes 6-10. Culture was then done and came back 10,000-50,000 cfu/ml...

doctor1 MD

Recently U/S of abdomen carried out .suggest for further treatment.Immediate ANY MEDICINE REQUIRED? Taking 3 liters water daily. Feeling not any...

doctor1 MD

25 year old female with a history of scleroderma , recent blood work shows that my WBC count has dropped from 5.4 to 3.4, which the nurse said was...

doctor1 MD

big boil is present near to my anal on the hip and much pus is produce day by day before this I was suffering from pile it also contain a outgrowth...

doctor1 MD

I am female, 17 years old. I just did a stool analysis and the results were as follows (microscopic examination): WBCs: 12-15 /HPF and RBCs: 3-5...

doctor1 MD

As per the skin doctor advice my daugter(10 years) taken every day one tablet arround 8 days, all of a sudden heavy hair fall started with heavy...